| Model Number |
3507800BC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Granuloma (1876); Deformity/ Disfigurement (2360)
| Date of Event |
09/09/2014
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) caucasian female who underwent an unspecified breast surgery with a mentor memorygel, 800cc breast implant experienced bilateral rupture postoperative.The mri and mammogram examination confirmed the issue.As a result, patient scheduled for bilateral replacements with mentor silicone on (b)(6) 2022.This report relates to the right prosthesis.
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Additional information received on (b)(6) 2022 indicated that the patient also experienced capsular contracture (unknown grade).As a result, patient underwent bilateral capsulectomy, and replacements as follow: l/ cat#: 3505800bc, sn#:(b)(6) , r/cat#: 3505800bc, sn#:(b)(6).The ruptures were symptomatic.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Device evaluation completed on august 17, 2022: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the gel mod-rnd 800cc breast implant was found to be ruptured.Additionally, a crease and areas of shell abrasion were observed on the edges of the rupture.The evaluation determined that the cause of the rupture is consistent with normal wear.Shell abrasion suggests in-vivo folding or creasing of the device.This may be the result of the following factors: continuous and sustained stresses to the device such as too small breast pocket and folding or wrinkling of the shell in the breast pocket.In some cases, the breast implants may also wear out over time.It should be noted that as part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Additional information received on august 26, 2022 indicated that the mammogram, and mri examination releveled that patient also experienced right-sided granuloma.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Updated device evaluation completed on october 02 , 2022: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the gel mod-rnd 800cc breast implant was found to be ruptured.Additionally, a crease and areas of shell abrasion were observed on the edges of the rupture.The evaluation determined that the cause of the rupture is consistent with normal wear.Shell abrasion suggests in-vivo folding or creasing of the device.This may be the result of the following factors: continuous and sustained stresses to the device such as too small breast pocket and folding or wrinkling of the shell in the breast pocket.In some cases, the breast implants may also wear out over time.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.Granulomas are noncancerous nodules that are a common tissue reaction to the presence of a variety of foreign materials, such as silicone.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsules, and effusion to pathology for examination.Manufacturer¿s reference number: (b)(4).It should be noted that as part of the mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Device history lot: a manufacturing record evaluation was performed for the finished device 5610753 number, and no non-conformances were identified.Manufacturing date: 14/jun/2005.Expiration date: 12/jun/2010.Device history batch: null.Device history review: null.